Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes headache and chest pain post tetanus shot?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 9351 Questions
Question
Had a tetanus shot four weeks ago. Wonder if this could have caused my severe headache and chest pain
Posted Wed, 27 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Ivan R. Rommstein 29 minutes later
Brief Answer:
hi and welcome

Detailed Answer:
Not likely, most reactions due to ana-te shots happens within several days. some very rare autoimmune disorders may happen later but this is rarity and you would have some other neurologic symptoms such as dizziness, parasthesias or extremities paresis. So i would suggest to look for other causes of your symptoms,mainly heart and lung disorders,high blood pressure or some types of migraines that go with chest pain. Although,in mamy cases the exact cause cant be found at all.wish you good health.regards
Above answer was peer-reviewed by
 
Follow-up: What causes headache and chest pain post tetanus shot? 13 minutes later
I do have weak legs. I have tingling face.
 
 
Answered by Dr. Ivan R. Rommstein 18 hours later
Brief Answer:
Hi

Detailed Answer:
If these symptoms werent there before tetanus shot then you need to see neurologist and certain therapy may be needed,but still I dont think this is something serious ot tetanus shot realted.
Above answer was peer-reviewed by
 
Follow-up: What causes headache and chest pain post tetanus shot? 1 minute later
Could it be anxiety
 
 
Answered by Dr. Ivan R. Rommstein 4 hours later
Brief Answer:
hi

Detailed Answer:
yes, anxiety is common cause of such neurological symptoms. you should try with classic benzodiazepines at low dosage but it should be combined with nonsteroid analgesia. Of course, lifestyle must be changed and you need to find activities that will relax your mind and body.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor